Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Had mild, persistent, dry cough. Diagnosed as TB. On CAT1 medicines. Reports show MDR TB. CAT4 medications?

Hello Doctor, A few days back I had mild dry cough and it did not go wawy for more than 3-4 weeks. The cough was always mild and not disturbing even then I visited my family doctor and asked him the reason. He prescribed me some antibiotics for a week. After the week passed I still had the little dry cough. So I went to my Doctor again. This time he referred me for a TB check up. I got my chest Xray and sputum test done. The xray indicated an Old Koch s lesion and my sputum was negative. I never had experienced TB in my earlier years and I asked my parents also about this possibility but even they were surprised to know and told me even they never ever felt I had TB anytime till now. But the senior doctor and counsellor told me that I have TB now, To which even I agreed to some extent because I still coughed mildly. No other symptoms like sudden weight loss & fever were present. I was given the CAT I (Schedule 1) medicines from then. But in an another report which came a bit later, it was mentioned that I have MDR TB, with sputum both Negative and my counsellor got surprised by the result. My weight is 54 kg and I am healthy otherwise. It has been over 3months since all this process began. Still a final report from Hinduja hospital is awaited. My questions are: Is it ok that I continue the CAT 1 medicines? Was is a proper decision on the part of the Doctor and counsellor, to begin my medication without getting all the reports collected? If I am otherwise healthy and my sputum is negative do I still have to undergo the CAT IV medication applicable for MDR TB? Can a person have a healthy lifestyle along with the CAT 4 treatment, because I have read on the internet about its lot of side effects? Do I have to compulsorily start CAT 4 medication, after six months of CAT 1 medication to avoid the diesease getting worse? What are the ways to get better and avoid CAT 4 medication? I am worried and also want to get rid of the disease please answer my quetions. I will be greatly thankful for your time and efforts. Regards, Shrishti
Asked On : Sun, 9 Dec 2012
Answers:  1 Views:  66
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Pulmonologist 's  Response
Hi shrishti
Thanks for coming to HCM
MDR can happen for the first time if the person has contracted TB from an MDR patient.
I don;t know how your doctor came to know that it is active tb, if sputum is negative...was it the decision based on chest xray....
MDR can be diagnosed only on culture and sensitivity report of sputum in which there is growth of mycobacterium tuberculosis and is resistant to Isoniazide and rifampicin....the second way to diagnose is via line probe assays which are to be done on sputum posistve samples and the report comes in 2 days
Question comes If it is proven MDR then why cat 1 is being continued why not to start cat 4.

Ask your Doctor how they have diagnosed MDR and get yourself clear of your doubts...or else post your reports here...

best wishes
Answered: Mon, 1 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor